Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 14, 2007, 6:41 PM MDT for 4 counties in Montana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 6:41 PM MDT (00:41 UTC)
- Expired
- Mar 14, 2007, 9:49 PM MDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 150041 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 641 PM MDT WED MAR 14 2007 MTZ007-150600- /O.NEW.KMSO.WI.Y.0008.070315T0041Z-070315T0600Z/ BUTTE/BLACKFOOT REGION- 641 PM MDT WED MAR 14 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG WINDS HAVE BEEN REPORTED OVER MACDONALD PASS ALONG HIGHWAY 12 AND THROUGH THE WARM SPRINGS CREEK DRAINAGE...INCLUDING THE TOWN OF ANACONDA. WINDS UP TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED THROUGH MIDNIGHT TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 150349 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 949 PM MDT WED MAR 14 2007 MTZ007-150500- /O.CAN.KMSO.WI.Y.0008.000000T0000Z-070315T0600Z/ BUTTE/BLACKFOOT REGION- 949 PM MDT WED MAR 14 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS UP TO 25 MPH WITH HIGHER GUSTS MAY STILL MAKE TRAVEL HAZARDOUS OVER MACDONALD PASS THROUGH THE EVENING HOURS TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:53 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 14, 2:53 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 253 PM MDT WED MAR 14 2007 .DISCUSSION...AN UNSTABLE ATMOSPHERE WILL KEEP BREEZY WINDS AND SCATTERED SNOW SHOWERS OVER THE NORTHERN CLEARWATER MOUNTAINS AND NORTHWEST MONTANA THIS EVENING. THESE SHOWERS WILL QUICKLY DECREASE AFTER SUNSET. SURFACE AND UPPER LEVEL RIDGING WILL BUILD IN OVERNIGHT LEADING TO DECREASING WINDS AND CLOUDS. THIS WILL SET THE STAGE FOR GOOD RADIATIONAL COOLING TONIGHT. THE WRENCH IN THIS SCENARIO IS GOOD LOW LEVEL MOISTURE FROM SNOW MELT AND SHOWERS OVER THE LAST SEVERAL DAYS. EXPECT PATCHY FOG TO DEVELOP...MAINLY THROUGH THE NORTHERN CLEARWATERS EAST TO OVANDO AND VALLEYS NORTH. A DIRTY UPPER LEVEL RIDGE WILL MAINTAIN CONTROL OF THE WEATHER THROUGH FRIDAY. MODELS DISAGREE ON THE AMOUNT AND PLACEMENT OF UPPER WAVES AND MOISTURE MAKING IT OVER THE TOP OF THE RIDGE LATE THURSDAY NIGHT THROUGH FRIDAY. SINCE THE GFS HAS BEEN MORE CONSISTENT OVER THE PAST SEVERAL DAYS...CONTINUED THE PREVIOUS FORECAST OF INCREASING CLOUDS AND SHOWERS...MAINLY CENTRAL AND NORTH. TEMPERATURES WILL ALSO SHOW A GRADUAL WARMING TREND THROUGH FRIDAY. FRIDAY NIGHT THROUGH WEDNESDAY A WARM RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE NORTHERN ROCKIES. THEN ON SATURDAY NIGHT A WEAK DISTURBANCE WILL MOVE THROUGH CAUSING THE RIDGE TO FLATTEN. THE DISTURBANCE COULD CAUSE SOME SHOWERS ACROSS NORTHWEST MONTANA...BUT MAINLY CLOUDS ARE EXPECTED. THEREAFTER...WESTERLY FLOW WITH WEAK IMPULSES ARE EXPECTED THROUGH MID WEEK. THESE FEATURES WILL HAVE LIMITED MOISTURE TO WORK WITH SO SHOWER ACTIVITY WILL BE MINIMAL. TEMPERATURES DURING THIS TIME FRAME ARE EXPECTED TO REMAIN ABOVE NORMAL. THE MODELS ARE HAVING DIFFICULTY ON HANDLING THE TROUGH FOR NEXT WEEK. THE GFS HAS THE TROUGH COMING IN QUICKER WITH A MOISTENING AIRMASS...WHICH COULD BRING SUBSTANTIAL PRECIPITATION TO THE REGION. WHILE THE ECMWF HAS THE TROUGH SLOWER WITH A LOW PRESSURE CUT OFF NEAR CALIFORNIA...WHICH WOULD LIMIT THE AMOUNT OF MOISTURE MAKING IT TO THE PACIFIC NORTHWEST. AT THIS TIME LITTLE CHANGE TO THE MID WEEK FORECAST DUE TO THE AFOREMENTIONED UNCERTAINTY. && .AVIATION...GUSTY WINDS CAN BE EXPECTED ALONG FLIGHT ROUTES AND AT TERMINALS THROUGH THE EVENING HOURS. LIKEWISE...SCATTERED SNOW SHOWERS WILL CAUSE LOWERED CEILINGS AND REDUCED VISIBILITIES ALONG WITH OCCATIONAL MOUNTAIN OBSCURATION THROUGH THE EVENING. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER DETAILS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD LONG TERM....SMITH AVIATION...DICKERSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.